MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-067
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Iatrogenic Source (2498); Cardiac Perforation (2513)
Date of Event 09/17/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Patient's date of birth unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove three leads: a right atrial (ra), right ventricular (rv) and left ventricular (lv) due to cied system/pocket infection.A spectranetics lead locking devices (lld) were used within each lead to act as a traction platform to aid in extraction.After successful extraction of the ra lead and a partial lv extraction (details of the partial lv lead extraction unknown, but reportedly did not result in an adverse event), the surgeon began attempts to extract the rv icd lead using a spectranetics tightrail rotating dilator sheath in addition to the lld.It was reported that no externalization of the blue high voltage wire was seen on ct scan prior to the extraction.During attempted extraction of the rv lead, the patient''s blood pressure dropped when the coil of the rv lead reportedly came off the ventricular wall and the lead retracted into the tightrail sheath.At the time, the tightrail device was 3 centimeters up the coil of the rv lead when the lead became free.The philips representative, present at the procedure, observed the two electrodes (pacing and sensing) still present in the apex wall.Rescue efforts began immediately, including sternotomy, blood products and bypass.Despite attempts to rescue the patient, the patient died.There was no alleged malfunction of any spectranetics devices during the patient procedure.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10678394
Report Number1721279-2020-00207
Device Sequence Number3025910
Product Code DRB
UDI-Device Identifier00813132023065
UDI-Public(01)00813132023065(17)210605(10)FLK19F04A
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model Number518-067
Device Catalogue Number518-067
Device Lot NumberFLK19F04A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; ST. JUDE MEDICAL LV LEAD MODEL UNKNOWN; ST. JUDE MEDICAL RA LEAD MODEL UNKNOWN; ST. JUDE MEDICAL RV ICD LEAD MODEL UNKNOWN
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient Weight90